Lightheaded with ET

Posted by arti4 @arti4, Apr 2, 2023

Hi everyone. I’m 70, diagnosed with ET in June, 2022, and JAK 2 positive. I’m only taking 2 low-dose aspirin a day because my platelets are only in the 560 range. The symptom I’m mostly having is “lightheadedness” (not sure that’s a word!). Yesterday I went for a walk and it was unusually warm. I started feeling that way and went home and took my blood pressure. I run low, but it was very low, and my pulse was very high (120-140). It remained like that most of the evening. Today I’m back to normal and not feeling lightheaded. Is anyone else having these symptoms? Is this an ET thing or something unrelated?

Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.

I was just diagnosed with ET in January. I was having the same issue. Wasn’t feeling dizzy just off, or lightheaded. Would come and go.
Haven’t had it in awhile. I’m having my blood tested at the end of April…hoping platelets are staying in the 500’s. So far only taking a low dose aspirin. Have found some info on low vitamin d and high platelets. Am going to talk to the dr. about it at my next appointment.

REPLY
@christinele

I was just diagnosed with ET in January. I was having the same issue. Wasn’t feeling dizzy just off, or lightheaded. Would come and go.
Haven’t had it in awhile. I’m having my blood tested at the end of April…hoping platelets are staying in the 500’s. So far only taking a low dose aspirin. Have found some info on low vitamin d and high platelets. Am going to talk to the dr. about it at my next appointment.

Jump to this post

I’m 77.

REPLY
@remo1110

I also have trouble with being lightheaded.
I have et with Jake mutation
I'm taking hydrea

Jump to this post

How old are u and for how long u have been taking hydera? Good luck.

REPLY

I am 79 and was also diagnosed with ET JAK2 in June 2022. I was already on a blood thinner for AFib. My platelets had been slowly rising.

At my first visit to hematologist my platelets had jumped to 735. I was put immediately on 500 mg Hydroxyurea daily. I experienced lightheaded feeling and a first ever vertigo attack. I saw an ENT and had several negative tests.

Right now I am taking 500 mg 4 days a week. My hematologist keeps saying she wants to get my platelets below 400 range. Last lab was 564. I have no lightheaded feelings now.

Best wishes, Eileen

REPLY
@eileen11108

I am 79 and was also diagnosed with ET JAK2 in June 2022. I was already on a blood thinner for AFib. My platelets had been slowly rising.

At my first visit to hematologist my platelets had jumped to 735. I was put immediately on 500 mg Hydroxyurea daily. I experienced lightheaded feeling and a first ever vertigo attack. I saw an ENT and had several negative tests.

Right now I am taking 500 mg 4 days a week. My hematologist keeps saying she wants to get my platelets below 400 range. Last lab was 564. I have no lightheaded feelings now.

Best wishes, Eileen

Jump to this post

I find that I get lightheaded with Hydrea and I also find that I bruise easily.

REPLY

Hi - I was recently diagnosis with ET and PV. I am currently taking Hydrea and I have not quite felt lightheadness but did feel something I am not able to explain quite yet.

REPLY

I have been on 500 mg Hydroxyurea for a year now and for the last 9 months, my platelet count is within the normal range, after taking it 4 times a week. The concern I have is positional vertigo (as it was explained to me by my oncologist/hematologist). He had no concerns about it, but several times I was close to crashing down on the floor because of the dizziness and my eyes seemed to be sort of like I remember as a kid after twirling around in a circle. They could not find a place to focus. Fortunately, for me, this only lasts for 5-10 seconds. I feel as though the HU is the causative factor, but I like having my platelet count in the normal range, so I just approach things cautiously knowing this will happen.

REPLY

Talk to your Primary Care for the Vertigo...especially if you are a fall risk (older, have osteoporosis, etc). They can perform a canalith procedure or refer you to a PT who are also trained for the procedure. Likely this is NOT related to the hydrea.

https://www.mayoclinic.org/diseases-conditions/vertigo/symptoms-causes/syc-20370055

I had BPPV years ago that did not resolve itself...PT performed an "Epley Maneuver" with positive results. Also taught me to perform myself in case it returned. Your Hemo/Oncologist likely will not have experience with this particular problem.

REPLY
Please sign in or register to post a reply.